Health

Do you know when your period drops if you take the morning after pill?

 

It is an emergency contraceptive method, designed to prevent unwanted pregnancies in specific situations. We talk about the morning after pill which raises a lot of unknowns, so it shouldn’t be taken recklessly. We invite you to get to know it better to save yourself trouble.

In general, there are two possibilities to use the morning-after pill. First, after having had unprotected sex. Second, if the usual contraceptive method fails.

It consists of a hormonal medicine that inhibits or delays ovulation, avoiding a possible pregnancy in most cases. However, if a pregnancy occurs, this drug does not interrupt it. And this is very important: it is not an abortion pill. Therefore, it does not harm the evolution of the embryo in any case.

Currently, there are two types of morning after pills for women of childbearing age (including teenagers) that can be purchased without a prescription. The first can be taken up to 72 hours after intercourse; the second up to 120 hours later.

In some cases, the morning after pill can cause side effects such as vomiting, diarrhea, and even unexpected minor bleeding. The latter is not serious.

How it affects menstruation

Basically, the morning-after pill can be used at any point in the cycle. After taking it, the rule usually comes on the scheduled date within the following month.

This does not mean that, despite having a fairly regular period, it can be advanced or delayed by a week.

If the next rule is delayed more than expected, it is advisable to take a pregnancy test. Above all, if there is a risk of a possible unwanted pregnancy.

The day you take the morning after pill, do not interrupt your usual oral contraceptive treatment. Avoid being distracted or knowingly stopping taking it, as recommended by gynecologists.

If your period drops on the expected date, you might find that it lasts longer than normal. It’s another sporadic possible side effect of the morning-after pill.

According to some studies, taking the morning-after pill for the first three weeks of the cycle will lower your period earlier than expected. On the contrary, if it is ingested during the fourth week of the cycle, they will have their period during the expected days, although it will last longer than on other occasions.

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button